MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted in the eye.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony multifocal intraocular lens (model zxt150 15.5 diopter) was inserted into the eye.After implantation, the doctor noticed a sticky substance adhered to the posterior surface of the lens which he tried to remove.However, he was unable to remove all of it as it was extremely difficult to remove.The remaining debris was left in the periphery of the lens.The doctor described the material as a gooey type substance.The account was been briefed again on the proper care and handling of the products before use.By the sales rep.As of right now, the doctor is going to leave the implant alone.The doctor stated he might attempt to yag the material at a later date.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7287873
Report Number9614546-2018-00173
Device Sequence Number1824045
Product Code POE
UDI-Device Identifier05050474605114
UDI-Public(01)05050474605114(17)210926
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/26/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR